Alert archive / Ohio / River Flood Warnings in 2017
River Flood Warning 62, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Jul 24, 2017, 8:09 AM EDT for Holmes County, Wayne County, Ohio. It took effect at Jul 24, 2017, 11:16 AM EDT. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2017, 8:09 AM EDT (12:09 UTC)
- In effect from
- Jul 24, 2017, 11:16 AM EDT
- Expired
- Jul 25, 2017, 3:12 PM EDT
- In force
- 28 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Holmes County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 75 km from the middle of the area, began a volume at 12:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Killbuck Creek at Killbuck (KILO1). The gauge peaked at 14.79 ft at Jul 24, 2017, 9:00 AM EDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 18.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03139000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
907
WGUS41 KCLE 241209
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
809 AM EDT Mon Jul 24 2017
...The National Weather Service in Cleveland has issued a flood
warning for the following rivers in Ohio...
Killbuck Creek Near Killbuck
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC075-169-242009-
/O.NEW.KCLE.FL.W.0062.170724T1516Z-170725T1912Z/
/KILO1.1.ER.170724T1516Z.170725T0000Z.170725T1312Z.NO/
809 AM EDT Mon Jul 24 2017
The National Weather Service in Cleveland has issued a
* Flood Warning for
The Killbuck Creek Near Killbuck
* from this morning to Tuesday afternoon.
* At 8 AM the stage was 14.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage late this morning and rise to
near 15.3 feet this evening. The river will fall below flood
stage Tuesday morning.
* At 15.0 feet...Several low lying roads in Holmes County including
County Road 1, Township Road 91, and County Road 621 are flooded.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$2 follow-up statements
014
WGUS81 KCLE 241659
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1259 PM EDT Mon Jul 24 2017
...The flood warning continues for the following rivers in Ohio...
Scioto River Near Larue
Killbuck Creek Near Killbuck
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC101-250059-
/O.EXT.KCLE.FL.W.0061.000000T0000Z-170726T0000Z/
/LARO1.1.ER.170723T1050Z.170724T1800Z.170725T1800Z.NO/
1259 PM EDT Mon Jul 24 2017
The flood warning continues for
the Scioto River Near Larue
* until Tuesday evening.
* At 12:00 PM Monday the stage was 11.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will remain nearly steady today.
The river will fall below flood stage Tuesday afternoon.
* At 12.0 feet...Flooding occurs in lowland areas in and around the
Village of La Rue. Route 37 and parts of Vine Street inundated.
&&
LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342
$$
OHC075-169-250059-
/O.EXT.KCLE.FL.W.0062.000000T0000Z-170725T0600Z/
/KILO1.1.ER.170725T0000Z.170725T0000Z.170725T0000Z.NO/
1259 PM EDT Mon Jul 24 2017
The flood warning continues for
the Killbuck Creek Near Killbuck
* until late tonight.
* At 12:00 PM Monday the stage was 14.6 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to rise to near flood stage this
evening.
* At 16.0 feet...Low lying areas west of Water Street in the Village
of Killbuck are flooded. Flooded roads include County Road 621,
State Route 60 north, as well as local low lying roads. Holmes
county fairgrounds inundated.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$711
WGUS81 KCLE 241854
FLSCLE
Flood Statement
National Weather Service Cleveland OH
254 PM EDT Mon Jul 24 2017
...The flood warning is cancelled for the following rivers in Ohio...
Killbuck Creek Near Killbuck
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC075-169-241924-
/O.CAN.KCLE.FL.W.0062.000000T0000Z-170725T0600Z/
/KILO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
254 PM EDT Mon Jul 24 2017
* At 2:00 PM Monday the stage was 14.6 feet.
* No flooding is currently forecast.
* Flood stage is 15.0 feet.
* The river crested below flood stage at 14.8 feet. The river will continue
to slowly fall overnight.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jul 24, 6:50 AM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 24, 6:50 AM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
650 AM EDT Mon Jul 24 2017
.SYNOPSIS...
A cold front crossing the area will move off to the southeast this
morning. High pressure will drop southeast across the area Tuesday
into early Wednesday. A cold front will push southeast through the
region Thursday then high pressure will spread over the area for the
weekend.
&&
.NEAR TERM /THROUGH TUESDAY/...
A cold front pushing se thru the cwa this morning will produce sct
shra/tsra for mainly the ne half of the cwa. Even though the front
pushes off to the se by aftn, a sharp upper trough will maintain
instability the rest of the day so a threat for shra/tsra will hang
on into early evening until temps start to cool and stabilize the
atmosphere. Rainfall amounts today will be light with mostly places
seeing a tenth of an inch or less. Highs will be cooler, mostly 75
to 80.
An isolated shra or two could come into the snowbelt off of Lake
Erie tonight into Tue morning due to the upper trough, but by Tue
aftn the trough should shift east enough to end a lingering threat
for shra for the inland areas by evening. Much of the cwa will see
more sunshine on Tue but temps will stay below normal with highs
from the lower 70s in the far NE to around 80 SW.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
The surface high will be east of the area on Wednesday. Winds will
come around from the south and southeast and heights are progged to
rise as the ridge aloft builds in briefly. Some patchy high clouds
will brush the area and some cumulus may pop up in the eastern
counties but we should be capped and able to warm up nicely. 850 mb
temperatures are progged to range from 16 to 19C by the end of the
day. Will forecast highs a little above guidance, generally in the
lower and mid 80s and a few spots could push the upper 80s.
The models continue to struggle with the front on Thursday, with
many of the models exhibiting a look of convective feedback. A wave
of low pressure may indeed develop on the front, although probably
not as deep as progged. A wave will likely slow the arrival of the
front and will continue with chance/likely pops into Thursday night.
Given the uncertainty on the timing of the showers for Thursday,
will stick close to guidance temperatures with highs near normal,
about 80 to 85.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
The surface front should be south of the area on Friday although the
front may be slower than indicated by the models if the surface wave
is weaker. There is also the chance for a shallow front this time of
year. With the trough aloft, cannot rule out a shower or perhaps
drizzle on Friday, probably just in the morning. Temps and dew
points will drop back to more comfortable levels.
Most of the models indicate a trailing short wave, perhaps a weak
closed low, that slides into the trough across the eastern Great
Lakes on Saturday. Will play the odds that the boundary layer will
be dry and stable enough to keep the showers at bay. High pressure
should be in control by Sunday. Temperatures over the weekend will
be a few degrees below normal.
&&
.AVIATION /12Z Monday THROUGH Friday/...
A cold front from near FDY to just inland from ERI will push se thru
CAK and YNG thru the morning with NW winds of 10 to 20 knots
developing behind the front, then diminishing by late this evening.
There may be some patchy fog around YNG until 14z. MVFR cigs should
develop thru 16z then gradually improve the rest of the day as drier
low level air spreads se across the area. ERI and possibly YNG may
not get above MVFR cig heights by the end of the day before cigs
start to lower again after dark.
There will be sct shra and isolated tsra for mainly the NE half of
the area today with possible isolated shra lingering near ERI
tonight.
OUTLOOK...Non-VFR expected in the east Tue morning. Non-VFR in
thunderstorms with a cold front expected Thu.
&&
.MARINE...
A weak cold front will drop south of Lake Erie early this morning
and winds will become northwest to west and speeds will pick up to
the 15 to 20 knot range this afternoon and the lake will get choppy.
Will issue a small craft advisory east of Cleveland starting at
noon. Another weak front will drop across the lake this evening and
winds will veer more northerly. Winds and waves will pick up
immediately following the front this evening and small craft
advisory conditions are likely into tonight east of the Islands.
Will start the small craft advisory between the islands and
Cleveland at 4 PM.
High pressure will build across Lake Erie on Tuesday. Northeast
winds will persist but wind speeds and waves should subside.
The high will be off to the east on Wednesday and winds will come
around from the south. A cold front is expected to drop across the
lake on Thursday although it may take until late in the day or at
night for winds to shift from the north. Small craft advisory
conditions may occur after the frontal passage Thursday night into
Friday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement from noon EDT today through late
tonight for OHZ012-089.
Beach Hazards Statement from this afternoon through late
tonight for OHZ009>011.
PA...Beach Hazards Statement from noon EDT today through late
tonight for PAZ001.
MARINE...Small Craft Advisory from noon today to 4 AM EDT Tuesday for
LEZ147>149.
Small Craft Advisory from 4 PM this afternoon to 4 AM EDT
Tuesday for LEZ144>146.
&&
SYNOPSIS...Adams
NEAR TERM...Adams
SHORT TERM...Kosarik
LONG TERM...Kosarik
AVIATION...Adams
MARINE...KosarikHazardous weather outlook, Jul 24, 4:24 AM EDT, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 424 AM EDT Mon Jul 24 2017 OHZ009>011-250830- Erie-Lorain-Cuyahoga- 424 AM EDT Mon Jul 24 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-OHZ003-006>008-013-014-017>023-027>033- 036>038-047-PAZ002-003-250830- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina- Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne- Stark-Mahoning-Marion-Morrow-Holmes-Knox-Southern Erie- 424 AM EDT Mon Jul 24 2017 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ012-089-PAZ001-250830- Lake-Ashtabula Lakeshore-Northern Erie- 424 AM EDT Mon Jul 24 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM NOON EDT TODAY THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 4:00 AM EDT | Small Craft Advisory | CLE | 30 hr | |
| Jul 24, 4:01 AM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Erie, Lake, Lorain | 30 hr |
Nearby
River Flood Warnings in Ohio, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.